Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 1, 2007, 3:21 PM PST for San Juan County, Washington. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2007, 3:21 PM PST (23:21 UTC)
- Expired
- Jan 2, 2007, 3:40 PM PST
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 623 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 012321 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 321 PM PST MON JAN 1 2007 WAZ001-503-506-510-020600- /O.NEW.KSEW.WI.Y.0001.070101T2321Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 321 PM PST MON JAN 1 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. A STRONG FRONTAL SYSTEM JUST NORTH OF VANCOUVER ISLAND WILL SLOWLY MOVE SOUTH THROUGH TUESDAY...PASSING SOUTH OF THE AREA LATE IN THE DAY TUESDAY. THIS FRONT WILL GENERATE MODERATELY STRONG SOUTHERLY WINDS IN ADVANCE OF ITS PASSAGE. EXPECT SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS REACHING 50 MPH TONIGHT THROUGH TUESDAY. THE WINDS WILL EASE AFTER THE FRONT MOVES SOUTH OF THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
6 follow-up statements
000 WWUS76 KSEW 020548 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 948 PM PST MON JAN 1 2007 WAZ515-021400- /O.EXB.KSEW.WI.Y.0001.000000T0000Z-070102T2200Z/ WESTERN STRAIT OF JUAN DE FUCA- 948 PM PST MON JAN 1 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE WESTERN STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. A STRONG FRONTAL SYSTEM JUST NORTH OF VANCOUVER ISLAND WILL SLOWLY MOVE SOUTH THROUGH TUESDAY...PASSING SOUTH OF THE AREA LATE TUESDAY AFTERNOON. THIS FRONT WILL GENERATE MODERATELY STRONG SOUTHERLY WINDS IN ADVANCE OF ITS PASSAGE. EXPECT SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS REACHING 50 MPH TONIGHT THROUGH TUESDAY. THE WINDS WILL EASE AFTER THE FRONT MOVES SOUTH OF THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503-506-510-021400- /O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 948 PM PST MON JAN 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR UNTIL 4 PM PST TUESDAY. A STRONG FRONTAL SYSTEM JUST NORTH OF VANCOUVER ISLAND WILL SLOWLY MOVE SOUTH THROUGH TUESDAY...PASSING SOUTH OF THE AREA LATE TUESDAY AFTERNOON. THIS FRONT WILL GENERATE MODERATELY STRONG SOUTHERLY WINDS IN ADVANCE OF ITS PASSAGE. EXPECT SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS REACHING 50 MPH TONIGHT THROUGH TUESDAY. THE WINDS WILL EASE AFTER THE FRONT MOVES SOUTH OF THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 021351 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 551 AM PST TUE JAN 2 2007 WAZ001-503-506-510-030000- /O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 551 AM PST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE THIS EVENING AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ515-022200- /O.CON.KSEW.WI.Y.0001.000000T0000Z-070102T2200Z/ WESTERN STRAIT OF JUAN DE FUCA- 551 AM PST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ GS
000 WWUS76 KSEW 021421 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 621 AM PST TUE JAN 2 2007 WAZ511-030000- /O.EXA.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ HOOD CANAL AREA- 621 AM PST TUE JAN 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE THIS EVENING AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503-506-510-030000- /O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 621 AM PST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ515-022200- /O.CON.KSEW.WI.Y.0001.000000T0000Z-070102T2200Z/ WESTERN STRAIT OF JUAN DE FUCA- 621 AM PST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ GS
000 WWUS76 KSEW 021644 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 AM PST TUE JAN 2 2007 WAZ001-503-506-510-511-030000- /O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ /O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-HOOD CANAL AREA- 844 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ507-030000- /O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/ EVERETT AND VICINITY- 844 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. SUSTAINED WINDS IN THE ARLINGTON AREA HAVE ALREADY REACHED NEAR 45 MPH AND THESE CONDITIONS MAY REACH OTHER LOCATIONS IN THE WARNING AREA AS THE DAY PROGRESSES. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ505-508-509-514-030000- /O.EXB.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA- EASTERN STRAIT OF JUAN DE FUCA- 844 AM PST TUE JAN 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ515-030000- /O.EXT.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- 844 AM PST TUE JAN 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 021743 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 943 AM PST TUE JAN 2 2007 WAZ515-030000- /O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ /O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- 943 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG FRONTAL SYSTEM WILL STRONG WINDS TO THE AREA INTO THE AFTERNOON HOURS. EXPECT SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. A HIGH WIND WARNING MEANS SUSTAINED WINDS 40 MPH OR MORE OR GUSTS OVER 57 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW- ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ516-517-030000- /O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ NORTH COAST-CENTRAL COAST- 943 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING STRONG SOUTHERLY WINDS OF 30 TO 45 MPH WITH LOCAL GUSTS TO 65 MPH TODAY. THE STRONG WINDS WILL EASE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-507-510-511-030000- /O.CON.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- 943 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ505-508-509-514-030000- /O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA- EASTERN STRAIT OF JUAN DE FUCA- 943 AM PST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 022340 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 340 PM PST TUE JAN 2 2007 WAZ001-503-506-507-510-511-515>517-030045- /O.CAN.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 340 PM PST TUE JAN 2 2007 ...HIGH WIND WARNING IS CANCELLED... WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED SOUTH OF THE AREA. THEREFORE THE HIGH WIND WARNING THAT WAS SET TO EXPIRE AT 4 PM HAS BEEN ENDED. $$ WAZ505-508-509-514-030045- /O.CAN.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA- EASTERN STRAIT OF JUAN DE FUCA- 340 PM PST TUE JAN 2 2007 ...WIND ADVISORY IS CANCELLED... WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED SOUTH OF THE AREA. THEREFORE THE WIND ADVISORY THAT WAS SET TO EXPIRE AT 4 PM HAS BEEN ENDED. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:53 PM PST, 28 minutes earlier.
Area forecast discussion, Jan 1, 2:53 PM PST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 253 PM PST MON JAN 1 2007 .SYNOPSIS...WARM...MOIST AIR WILL CONTINUE TO STREAM OVER THE AREA THROUGH TUESDAY GENERATING RAIN ACROSS THE REGION. THE PRECIPITATION MAY BE HEAVY AT TIMES LATE TONIGHT AND TUESDAY. THIS WILL ESPECIALLY BE TRUE OF THE WEST SLOPES OF THE OLYMPICS AND NORTH CASCADES. ANOTHER LOW WILL MOVE EAST ALONG THE WASHINGTON-OREGON BORDER ON WEDNESDAY FOR ANOTHER THREAT OF RAIN. AN UPPER LEVEL TROUGH WILL MAINTAIN A COOL AND SHOWERY PATTERN THURSDAY WITH ADDITIONAL RAINS EXPECTED FOR THE WEEKEND. && .SHORT TERM...PRECIPITATION FALLING ACROSS MOST OF THE REGION AT THIS TIME...BUT NOT QUITE AS HEAVY AS WOULD HAVE THOUGHT EARLIER...WHICH IS GENERALLY A GOOD THING. WARM FRONT MOVING ACROSS THE REGION AND THIS WAS THE MAIN FOCUS OF THE PRECIP EARLIER TODAY AND ACCORDING TO SAT DERIVED RAINFALL RATES...WE MAY END UP IN A LULL IN THE HEAVIER RAINFALL FOR A BIT. THIS WILL BE GOOD ON TWO ACCOUNTS...THE RIVERS AND PASSES. FIRST THE PASSES...STOWA REPORTS STILL INDICATING SNOW...HOWEVER WEB CAMS INDICATE RAIN/FREEZING RAIN. THE PRECIPITATION HAS BEEN AND IS EXPECTED TO BE RELATIVELY LIGHT THROUGH THE EVENING HOURS...SO ONLY EXPECTING LIGHT ICE ACCUMULATIONS. CROSS CASCADES GRADIENT EASING UP LAST SEVERAL HOURS AND WOULD EXPECT IT TO CONTINUE TO DO SO AS WARM FRONT PASSES. WILL LEAVE THE WINTER WEATHER ADVISORY UP FOR NOW WITH LIGHT FREEZING RAIN...AND HEAVY HOLIDAY TRAFFIC. OUTSIDE OF THE PASSES...FREEZING LEVEL ZIPPING UP THERE AND IS CURRENTLY AT OR ABOVE 5500-6000 FT. THEREFORE OUTSIDE OF THE PASSES...MAIN PORTION OF THE ZONE GETTING RAIN THROUGH TUE. THE OTHER ISSUE IS THE RIVERS. THE RFC RIVER GUIDANCE CONTINUES TO INDICATE MINOR PROBLEMS WITH SEVERAL RIVERS NEARING OR SOMEWHAT EXCEEDING FLOOD STAGE. NEWEST LARGER SCALE MODELS RUNS APPEAR TO BE FOCUSING MOST OF THE RAINFALL FURTHER NORTH INTO CANADA WHICH WOULD ALLEVIATE THE PROBLEM. HOWEVER VERY JUICY AIR MASS WITH STRONG WSW WINDS ALOFT ARE A CONCERN...AND THE MM5 VERSIONS OF THE GFS AND NAM STILL INDICATING GREATER THAN 5 INCH AMOUNTS OVER THE WESTERN OLYMPICS AND NORTHERN CASCADES...WHICH WOULD FIT THE MENTAL PICTURE OF THE MOIST AIR AND STRONG MID LEVEL WINDS. THE HEAVIEST RAINFALL SHOULD OCCUR RATHER LATE TONIGHT THROUGH TUE. WITH ALL THAT SAID DECIDED TO ISSUE A FLOOD WATCH FOR THE OLYMPICS AND THE RIVERS DRAINING OFF THE WEST SLOPES OF THE CASCADES FROM KING COUNTY NORTHWARD. CASCADE RIVERS SHOULD BE OK...BUT MAY BE CLOSE. LATE TUE...COLD FRONT DRIVES SOUTHEAST ACROSS THE REGION WITH A SHORT BREAK IN THE PRECIP SOMETIME TUE NIGHT. THEN THE NEXT SYSTEM ROLLS ONSHORE...THIS TIME TO OUR SOUTH. MODELS HAVE CONSOLIDATED ON THIS SOLUTION NICELY WHICH WILL FOCUS THE PRECIP OVER THE SOUTHERN HALF OF THE AREA...ALTHOUGH WITH MOIST WESTERLY FLOW REMAINING ALOFT EVERYONE HAS A CHANCE AT SOME WETNESS. CERNIGLIA .LONG TERM...CURRENT RUNS HAVE A NICE CONSOLIDATED FLOW AIMED RIGHT AT OUR AREA FRIDAY INTO NEXT WEEK. THIS SETUP IS GOOD FOR PERIODS OF SIGNIFICANT OF PRECIPITATION...ESPECIALLY ALONG THE COAST AND OVER THE MOUNTAINS WITH UPSLOPE. DEPENDING ON EXACTLY WHERE THE BAROCLINIC ZONE SITS...THIS COULD BE HEAVY MOUNTAIN RAINS...OR HEAVY MOUNTAIN SNOWS...OR BOTH AT TIMES. WILL LEAVE THE HIGH POPS IN THE FORECAST FOR THE EXTENDED WITH TEMPS NEAR OR SLIGHTLY WARMER THAN SEASONAL NORMS. CERNIGLIA && .AVIATION...CEILINGS 2K-3K FT IN AREAS OF RAIN...BRIEFLY HIGHER AWAY FROM THE RAIN. SOME VISIBILITY RESTRICTIONS ON THE ORDER OF 4-5SM IN MODERATE RAIN AT TIMES. POSSIBLY A LULL IN RAIN AND BRIEF LIFTING OF CEILINGS TONIGHT...BUT THEN COLD FRONT WILL BRING MORE RAIN AND LOWER CEILINGS BY TUE MORNING. WIND AT KSEA SE 10-15 KT...STRONGER JUST ABOVE THE GROUND. CHB .MARINE...GALE WARNINGS IN FORCE MOST WATERS THROUGH TUESDAY 4 PM BUT COULD LAST A BIT LONGER. MIGHT HAVE A LULL TONIGHT...BUT WINDS SHOULD RETURN OVERNIGHT. COULD GET GALE FORCE SW WINDS IN PUGET SOUND TUE AFTERNOON WITH FRONTAL PASSAGE AND ALSO GALE WESTERLIES DOWN THE STRAIT. BURKE .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER WEATHER ADVISORY FOR THE CASCADE PASSES THROUGH TONIGHT. .GALE WARNING THROUGH TUESDAY AFTERNOON COAST...STRAIT ENTRANCES... ADMIRALTY INLET...AND CAMANO ISLAND TO POINT ROBERTS. .SMALL CRAFT ADVISORY THROUGH TUESDAY AFTERNOON PUGET SOUND AND HOOD CANAL. .HIGH WIND ADVISORY FOR THE NORTHWEST INTERIOR THROUGH TUE. .FLOOD WATCH FOR RIVERS OFF THE OLYMPICS AND WEST SLOPES OF THE CASCADES KING COUNTY NORTHWARD FOR TUE THROUGH TUE NIGHT. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:53 AM PST | Winter Storm Watch | SEW | 7 hr | |
| Jan 1, 10:04 AM PST | Winter Weather Advisory | SEW | 19 hr | |
| Jan 1, 3:03 PM PST | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Mason, Skagit and 2 more | 49 hr |
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.